Thunderstorm Wind, Tuscarawas
- When
- May 21, 3:31 AM EST
- Where
- Tuscarawas County, Dover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -81.467
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 21, 1:50 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT FRI MAY 21 2004 ISOLATED AREA OF +RA FELL OVRNGT OVR THE EXTREME NERN ZONES OF THE CWA. OTHERWISE SHRA/TSRA CONT TO DEVELOP OVR OH AND OFF LAKE ERIE WITH APPRCH OF MCS. MRNG POP NMBRS HAVE BEEN BUMPED TO LIKELY WITH MENTION OF +RA INCLUDED OVR NRN AND WRN ZONES. POSITION OF WEAK FRONT OVR NRN CWA ALNG WITH OUTFLOW BNDRIES FM THIS ACTIVITY WL DETERMINE TSRA FOCUS...SO HAVE NOT PLAYED WITH CHC/SCT NMBRS MUCH PAST TDA. MINOR ADJUSTMENTS ONLY TO TEMPS. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 502 AM EDT THU MAY 20 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 502 AM EDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA...BUT MAINLY OVER EAST CENTRAL OHIO...THE WEST VIRGINIA PANHANDLE AND NORTHWESTERN PENNSYLVANIA. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON FRIDAY. THE PRIMARY THREAT WILL AGAIN BE FROM HAIL AND DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 PM EDT THU MAY 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 7 N OIL CITY 41.53N 79.70W
05/20/2004 VENANGO PA EMERGENCY MNGR
ROAD FLOODING ROUTE 220 AND RUSSEL CORNERS RD. ALSO ROUTE
8 AT PETROLEUM CENTER RD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1148 PM EDT THU MAY 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 7 NE BROOKVILLE 41.23N 78.99W
05/20/2004 JEFFERSON PA EMERGENCY MNGR
ALLENS MILLS ROAD FLOODED.
1132 PM FLASH FLOOD 5 N BROOKVILLE 41.23N 79.08W
05/20/2004 JEFFERSON PA EMERGENCY MNGR
RICHARDSVILLE ROAD FLOODED.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 334 AM EDT FRI MAY 21 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 334 AM EDT FRI MAY 21 2004 ...LINE OF THUNDERSTORMS MOVING IN FROM THE NORTHWEST... A LINE OF THUNDERSTORMS STRETCHING FROM ERIE PENNSYLVANIA TO COLUMBUS OHIO IS MOVING SOUTHEAST AT ABOUT 25 MPH. SOME OF THE STORMS IN THIS LINE MAY CONTAIN HEAVY RAIN...HAIL AND GUSTY WINDS. THE STORMS WILL BE REACHING THE CITIES OF CLARION AND NEW CASTLE IN PENNSYLVANIA AND SALEM AND NEW PHILADELPHIA IN OHIO BY 345 AM. IF YOU ARE TRAVELING STAY ALERT FOR FLOODING AND PONDING OF WATER. DO NOT DRIVE IN FLOODED AREAS. HIGH PROFILE VEHICLES SHOULD ALSO KEEP ALERT FOR GUSTY CROSS WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398773.